MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 11MM SZ 2-3 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 11MM SZ 2-3 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71423341
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after primary tkr, the patient presented a prosthetic joint infection, and underwent to a revision surgery to perform a washout and a poly exchange.The legion hk gd motion insert 11mm sz 2-3 left (b)(4) was explanted, as well as the legion hk 11mm bolt - sleeve (b)(4) since it was reported that the sleeve of the hinge prosthesis which holds the bolt anti-rotational part broke off, causing the sleeve to rotate.The patient is currently mobilizing adequately asymptomatic.Additional details have not been provided at this time.
 
Additional Manufacturer Narrative
H6: the devices, used in treatment, were returned for evaluation.A lab analysis was performed and confirms the components were inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.The insert, bolt, and sleeve were retrieved.Damage is present in the middle hole of the insert and on the articulating surface of the insert.The bolt and sleeve did not show any damage.There were no observations of material or manufacturing deviations in the course of this investigation.A medical investigation was conducted and confirms this case reports that a revision was performed to explant a broken legion hinge bolt sleeve.The implantation date is unknown, and without responses to the documentation/information requests, the clinical root cause of the reported event cannot be determined.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION HK GD MOTION ISRT 11MM SZ 2-3 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11478925
Report Number1020279-2021-02084
Device Sequence Number3625367
Product Code KRO
UDI-Device Identifier00885556031087
UDI-Public00885556031087
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71423341
Device Catalogue Number71423341
Device Lot Number02KM05356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;